MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA CH 930 CALCIUM_2 (CA_2); AZO DYE, CALCIUM

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA CH 930 CALCIUM_2 (CA_2); AZO DYE, CALCIUM
Model Number 11097644
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted the siemens customer care center (ccc) to report falsely elevated atellica ch 930 calcium_2 (ca_2) results.Quality control (qc) was out of range, which prompted the customer in investigate, recalibrate and retest patient samples, which identified the discordant results.The customer states they have adjusted their qc ranges to be closer to peer data.The interpretation of results section of the instructions for use (ifu) states, "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A falsely elevated calcium_2 (ca_2) result was obtained on 2 different patient samples on the same day on the same atellica ch 930 analyzer, serial number (s/n): (b)(6).The initial results were reported to the physician(s).The samples were reprocessed on a different atellica ch 930 analyzer.The repeat results were lower and considered correct.There are no known reports of patient intervention or adverse health consequences due to the erroneous ca_2 results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2023-00130 on 2023-05-30.Additional information - 2023-05-16 siemens completed investigation for a united states (us) customer observation of falsely elevated atellica ch 930 calcium_2 (ca_2) results.The investigation results are as follows: the quality control (qc) data for atellica ch 930 analyzer # cm00715 showed that for both level 1 (56721) and level 3 (56723) ca_2 qc processed using cal id13639 were biased high and outside the customer's expected ranges.The same qc was within expected ranges for the ca_2 lot 221851 when using another cal id (13897) indicating the issue was not related to ca_2 reagent lot 221851.The qc data for another atellica ch 930 analyzer # cm00721 showed that for both level 1 (56721) and level 3 (56723) ca_2 qc processed using cal id 7977 were biased high and outside the customer's expected ranges.The same qc was within expected ranges for the ca_2 lot 221851 when using another cal id (8206) indicating the issue was not related to ca_2 reagent lot 221851.Siemens reviewed the calibration data for atellica cm00715 and cm00721 and compared the mean ca_2 qc recovery across different calibration events (cal id).Siemens observed significant variability with the c1 (slope) calibration coefficient across different calibration events using chem cal lot 497936 and ca_2 reagent lot 221851 and 231884.The lower c1 (slope) mau (milli-absorbance unit) would adversely affect the calibration curve and is likely contributing to the higher ca_2 qc recovery and patient results when processed using the impacted calibration events (cal id).The variability in ca_2 qc recovery correspond to the variability observed with the ca_2 calibrations suggesting the issue may potentially be related to inconsistent calibrator handling/reconstitution of the chem cal and not a specific lot of calibrator material, reagent lot, or the qc product.Inconsistent preparation and handling of the chem cal material can increase imprecision and impact recovery for both qc and patient results.Using incorrect pipettes, inadequate mixing, or failing to ensure homogeneity of the chem cal material are possible contributing factors.Based on the available, a product performance issue has not been identified.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA CH 930 CALCIUM_2 (CA_2)
Common Device Name
AZO DYE, CALCIUM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
RANDOX LABORATORIES, LTD.
55 diamond road
registration # 8020890
crumlin co. antrim BT29 4QY
UK   BT29 4QY
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key17025969
Report Number2432235-2023-00130
Device Sequence Number14735074
Product Code CJY
UDI-Device Identifier00630414220697
UDI-Public00630414220697
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model Number11097644
Device Catalogue Number11097644
Device Lot Number221851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown